MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121732048
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that since the end of (b)(6) 2024, the patient has noticed creaking in the operated hip in the flexion-extension position.During revision surgery, the insert was replaced because it was worn out / frayed.There was no surgical delay.It was further reported that metallosis was found within the capsule.The femoral stem and acetabular cup were found to be well fixed and retained.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as a valid lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received: "since the end of (b)(6) 2024, the patient has noticed creaking in the operated hip in the flexion-extension position" & "the insert was replaced because it was worn out / frayed".No device associated with this report was received for examination.However, based on the damage observed on the returned devices (liner and head), it is reasonable to confirm the reported condition.Although there is no specific root cause established for the disassociation, the reported event can be confirmed as the fracture on the altrx +4 10d 32idx48od's ards and the metal transfer observed on the delta cer head 12/14 32mm +1 are evidence that suggest a dissociation condition had happened between the altrx +4 10d 32idx48od and cup, as well as a possible audible condition caused subsequently by the contact of the delta cer head 12/14 32mm +1 with the concave surface of the cup device.However, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction procedure.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device 4297293 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed based on the visual examination of the involved implants.The pinn sector w/gription 48mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 4297293 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device 4297293 lot number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
PINN SECTOR W/GRIPTION 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21881034
Report Number1818910-2025-06071
Device Sequence Number8741950
Product Code KWA
UDI-Device Identifier10603295010289
UDI-Public(01)10603295010289
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121732048
Device Lot Number4297293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 32IDX48OD.; CORAIL AMT COLLAR SIZE 10.; DELTA CER HEAD 12/14 32MM +1.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown